Alert archive / Montana / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 27, 2008, 1:17 AM MDT for Dawson County, McCone County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 1:17 AM MDT (07:17 UTC)
- Expired
- Jul 27, 2008, 4:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dawson County, MT, McCone County, MT
The radar
The Glasgow radar (KGGW), 127 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.3 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:17 PM MDT, 11 hours earlier.
Area forecast discussion, Jul 26, 2:17 PM MDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 217 PM MDT SAT JUL 26 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... SEVERE THUNDERSTORMS POSSIBLE IN THE CWA TONIGHT THROUGH MONDAY. ALL EYES THIS AFTERNOON ARE ON THE CONVECTIVE POTENTIAL FOR THIS AFTERNOON AND EVENING. MODELS APPEAR TO BE A BIT TOO SLOW WITH IT/S FORWARD SPEED. BIGGEST LIMITING FACTOR IS THE CAP OVER THE AREA. ACTIVITY SHOULD WANE A BIT OVERNIGHT BUT AXIS OF INSTABILITY REMAINS OVER THE AREA INTO SUNDAY. WITH CAPES OVER 1000 J/KG OVER THE AREA...THERE STILL REMAINS THE POSSIBILITY OF SEVERE TSTORMS BUT THE SHEAR MAY WEAKEN ON SUNDAY. SURFACE TROUGH DOES NOT LOOK TO EXIT AREA UNTIL MONDAY (LATEST WITH NAM SOLUTION). THE EASTERN ZONES LOOK TO BE MORE PRIMED MONDAY...BUT THE MORE CONSISTENT GFS IS SHOWING THE SURFACE TROUGH TO BE EAST OF THE CWA BY 00Z TUESDAY. JAMBA .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... 12Z GFS/ECMWF/CANADIAN ALONG WITH GFS ENSEMBLE MEMBERS ALL AGREE FAIRLY WELL WITH THE SYNOPTIC PATTERN THROUGH WEDNESDAY. WEDNESDAY NIGHT AND BEYOND THE MODELS THEN DIVERGE AS THEY ATTEMPT TO BRING THE GULF OF ALASKA TROUGH ONSHORE. SHORTWAVE RIDGING BUILDS IN MONDAY NIGHT BEHIND DEPARTING SHORTWAVE TROUGH. LOWERED SKY COVER MONDAY NIGHT AND TUESDAY BASED ON RISING HEIGHTS AND LOW MEAN LAYER RELATIVE HUMIDITY VALUES...WHICH DOES NOT SUPPORT MUCH CLOUD COVER. ANOTHER PACIFIC SHORTWAVE TROUGH QUICKLY APPROACHES WEDNESDAY NIGHT. UPPER HEIGHT FALLS AND A LEE SIDE SURFACE TROUGH SUPPORT THUNDERSTORM DEVELOPMENT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY BEFORE THE TROUGH AXIS SWINGS THROUGH AND DRIVES THE SURFACE TROUGH TO THE EAST. THE ONLY CHANGES WERE THE AFOREMENTIONED SKY GRIDS. OTHERWISE THE REMAINDER OF THE GRIDS HANDLE THE SITUATION WELL. AJZ PREVIOUS SHORT TERM DISCUSSION... THERE IS GENERAL AGREEMENT IN THE INITIAL PERIODS OF EXTENDED MODELS. AN UPPER SHORTWAVE WILL BE EXITING THE REGION MONDAY NIGHT WITH THE POSSIBILITY OF DIMINISHING THUNDERSTORMS FROM THE PREVIOUS AFTERNOON. INHERITED POPS ARE VERY APPROPRIATE FOR MONDAY NIGHT. AMPLIFIED UPPER RIDGING TUESDAY WILL LIKELY MAINTAIN DRY CONDITIONS. HOWEVER MODELS SHOW A TROUGH PUSHING INTO THE NORTHWEST LATE TUESDAY. UPPER FLOW WILL TURN SOUTHWEST AS A FRONT PASSES THROUGH THE CWA OVERNIGHT...GENERATING A CHANCE FOR STORMS INTO WEDNESDAY. RIDGING MOVES IN WEDNESDAY NIGHT BUT THEN THE MODELS BEGIN TO DIFFER IN TREATMENT OF ANOTHER TROUGH MOVING INTO CANADA. WILL GO CONSERVATIVE FOR NOW AND MAINTAIN A WEAK RIDGE IN THE LATER PERIODS. EXTENDED PERIOD TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL. SCT && .AVIATION... PREDOMINANTLY VFR TONIGHT AND SUNDAY. THUNDERSTORMS ARE POSSIBLE TONIGHT AND THEN AGAIN SUNDAY AFTERNOON...SOME OF WHICH COULD BE SEVERE...AND TEMPORARILY PRODUCE MFVR CONDITIONS. THE WIND WILL BE OUT OF THE EAST AT 10 TO 20KT WITH HIGHER GUSTS OF VARIABLE DIRECTION IN AND AROUND ANY THUNDERSTORMS. AJZ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 26, 3:37 AM MDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 337 AM MDT SAT JUL 26 2008 MTZ016>027-059>062-270945- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 337 AM MDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT AN UPPER WAVE MOVING TOWARD THE REGION IS EXPECTED TO TRIGGER SOME THUNDERSTORMS TODAY...SOME OF WHICH MAY BE SEVERE DURING THE EVENING. THE BEST CHANCES FOR THIS TO OCCUR ARE SOUTH AND WEST OF A LINE FROM MALTA TO SIDNEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY...A BETTER COVERAGE OF THUNDERSTORMS ARE EXPECTED. SOME OF THESE AGAIN MAY BE SEVERE AND BE MORE WIDESPREAD ACROSS THE AREA COMPARED TO TODAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 37 min |
| Jul 26, 6:29 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 61 min |
| Jul 26, 6:41 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Valley | 64 min |
| Jul 26, 7:55 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 50 min |
| Jul 26, 8:29 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 61 min |
| Jul 26, 8:52 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 53 min |
| Jul 26, 8:57 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 63 min |
| Jul 26, 9:21 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 54 min |
| Jul 26, 9:32 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 58 min |
| Jul 26, 9:50 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 55 min |
| Jul 26, 9:53 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 67 min |
| Jul 26, 10:22 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 53 min |
| Jul 26, 10:39 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 66 min |
| Jul 26, 11:09 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 66 min |
| Jul 27, 1:27 AM MDT | Severe Thunderstorm Warning | GGW | Garfield | 63 min |
| Jul 27, 2:07 AM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 25 min |
Nearby
Flash Flood Warnings in Montana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.